Plates with Internal Damping

  • Igor Chueshov
  • Irena Lasiecka
Part of the Springer Monographs in Mathematics book series (SMM)


In this chapter von Karman equations with nonlinear internal and fully supported in Ω damping are considered. The boundary conditions associated with the model are either clamped, hinged or else “free”. In this latter case, the boundary conditions may involve naturally both dynamic and nonlinear terms. The well-posedness of solutions to the models considered follows from the results presented in Chapter 3, for models with rotational forces and in Chapter 4, for nonrotational models.


Strong Solution Global Attractor Rotational Inertia Free Boundary Condition Rotational Force 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

  1. 46.
    I. Chueshov, Finite-dimensionality of the attractor in some problems of the nonlinear theory shells, Math. USSR Sbornik, 61 (1988), 411–420.MATHCrossRefMathSciNetGoogle Scholar
  2. 47.
    I. Chueshov, Structure of a maximal attractor of a modified system of von Karman equations, J. Soviet Math., 48 (1990), 692–696.MATHCrossRefMathSciNetGoogle Scholar
  3. 49.
    I. Chueshov, A problem of nonlinear oscillations of shallow shell in quasistatic formulation, Math. Notes, 47 (1990), 401–407.MATHMathSciNetGoogle Scholar
  4. 53.
    I. Chueshov, On some continuity property of attractor in a problem on oscillations of shallow shell, In: Dynamical Systems and Complex Analysis, V.A. Marchenko (Ed.), Naukova Dumka, Kiev, 1992, 85–91, in Russian.Google Scholar
  5. 54.
    I. Chueshov, On a certain system of equations with delay, occurring in aeroelasticity, J. Soviet Math., 58 (1992), 385–390.CrossRefMathSciNetGoogle Scholar
  6. 57.
    I. Chueshov, On a construction of approximate inertial manifolds for second order in time evolution equations. Nonlinear Anal., 26 (1996), 1007–1021.MATHCrossRefMathSciNetGoogle Scholar
  7. 60.
    I. Chueshov, Theory of functionals that uniquely determine asymptotic dynamics of infinite-dimensional dissipative systems, Russian Math. Surv., 53 (1998), 731–776.MATHCrossRefMathSciNetGoogle Scholar
  8. 61.
    I. Chueshov, Introduction to the Theory of Infinite-Dimensional Dissipative Systems, Acta, Kharkov, 1999, in Russian; English translation: Acta, Kharkov, 2002; see also
  9. 62.
    I. Chueshov, M. Eller and I. Lasiecka, On the attractor for a semilinear wave equation with critical exponent and nonlinear boundary dissipation, Commun. Partial Diff. Eqs., 27 (2002), 1901–1951.MATHCrossRefMathSciNetGoogle Scholar
  10. 75.
    I. Chueshov and I. Lasiecka, Long-Time Behavior of Second Order Evolution Equations with Nonlinear Damping, Memoirs of AMS, vol.195, no. 912, AMS, Providence, RI, 2008.Google Scholar
  11. 94.
    M. Daoulatli, I. Lasiecka and D. Toundykov, Uniform energy decay for a wave equation with partially supported nonlinear boundary dissipation without growth restrictions, Discr. Cont. Dyn. Sys., 2 (2009), 67–94.MATHMathSciNetGoogle Scholar
  12. 123.
    J.M. Ghidaglia and R. Temam, Regularity of the solutions of second order evolution equations and their attractors, Ann. della Scuola Norm. Sup. Pisa, 14 (1987), 485–511.MATHMathSciNetGoogle Scholar
  13. 160.
    A. K. Khanmamedov, Global attractors for von Karman equations with nonlinear dissipation, J. Math. Anal. Appl., 318 (2006), 92–101.MATHCrossRefMathSciNetGoogle Scholar
  14. 168.
    E.A. Krasil’shchikova, The Thin Wing in a Compressible Flow. Nauka, Moscow, 1978, in Russian.Google Scholar
  15. 170.
    O. Ladyzhenskaya, A dynamical system generated by the Navier–Stokes equations, J. Soviet Math., 3(4) (1975), 458–479.MATHCrossRefGoogle Scholar
  16. 189.
    I. Lasiecka and W. Heyman, Asymptotic behaviour of solutions in nonlinear dynamic elasti-city, Discr. Cont. Dyn. Syst., 1 (1995), 237–252.MATHCrossRefMathSciNetGoogle Scholar
  17. 194.
    I. Lasiecka and A. Ruzmaikina, Finite dimensionality and regularity of attractors for a 2-D semilinear wave equation with nonlinear dissipation, J. Math. Anal. Appl., 270 (2002), 16–50.MATHCrossRefMathSciNetGoogle Scholar
  18. 195.
    I. Lasiecka and D. Tataru. Uniform boundary stabilization of semilinear wave equation with nonlinear boundary dissipation. Diff. Integral Eqs., 6 (1993), 507–533.MATHMathSciNetGoogle Scholar
  19. 196.
    I. Lasiecka and D. Toundykov, Energy decay rates for the semilinear wave equation with nonlinear localized damping and source terms, Nonlin. Anal., 64 (2006), 1757-1797.MATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media 2010

Authors and Affiliations

  1. 1.Department of Mechanics & MathematicsKharkov National UniversityKharkovUkraine
  2. 2.Department of MathematicsUniversity of VirginiaCharlottesvilleUSA

Personalised recommendations